Myocardial necrosis in a newborn after long-term maternal subcutaneous terbutaline infusion for suppression of preterm labor

Scott E. Fletcher, Derek A. Fyfe, Christopher L. Case, Henry B. Wiles, Jane K. Upshur, Roger B. Newman

Research output: Contribution to journalArticle

36 Scopus citations

Abstract

We report a case of myocardial necrosis in a newborn after treatment of the mother with long-term subcutaneous terbutaline. No such serious side effects in the fetus have previously been reported. We speculate that this myocardial damage was due to β-sympathomimetic therapy.

Original languageEnglish (US)
Pages (from-to)1401-1404
Number of pages4
JournalAmerican journal of obstetrics and gynecology
Volume165
Issue number4
DOIs
Publication statusPublished - Jan 1 1991
Externally publishedYes

    Fingerprint

Keywords

  • Cardiomyopathy
  • infant
  • subcutaneous
  • β-sympathomimetics

ASJC Scopus subject areas

  • Obstetrics and Gynecology

Cite this